December  2015, 20(10): 3547-3564. doi: 10.3934/dcdsb.2015.20.3547

Topological mixing, knot points and bounds of topological entropy

1. 

Faculty of Applied Mathematics, AGH University of Science and Technology, al. Mickiewicza 30, 30-059 Kraków

2. 

AGH University of Science and Technology, Faculty of Applied Mathematics, al. Mickiewicza 30, 30-059 Krakow, Poland

Received  December 2014 Revised  March 2015 Published  September 2015

In the paper we provide exact lower bounds of topological entropy in the class of transitive and mixing maps preserving the Lebesgue measure which are nowhere monotone (with dense knot points).
Citation: Piotr Oprocha, Paweł Potorski. Topological mixing, knot points and bounds of topological entropy. Discrete and Continuous Dynamical Systems - B, 2015, 20 (10) : 3547-3564. doi: 10.3934/dcdsb.2015.20.3547
References:
[1]

Ll. Alsedà, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One, Second edition, Advanced Series in Nonlinear Dynamics, 5, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. doi: 10.1142/4205.

[2]

M. Barge and J. Martin, Dense periodicity on the interval, Proc. Amer. Math. Soc., 94 (1985), 731-735. doi: 10.1090/S0002-9939-1985-0792293-8.

[3]

M. Barge and J. Martin, Dense orbits on the interval, Michigan Math. J., 34 (1987), 3-11. doi: 10.1307/mmj/1029003477.

[4]

A. Barrio Blaya and V. Jiménez López, On the relations between positive Lyapunov exponents, positive entropy, and sensitivity for interval maps, Discrete Contin. Dyn. Syst., 32 (2012), 433-466. doi: 10.3934/dcds.2012.32.433.

[5]

L. S. Block and W. A. Coppel, Dynamics in One Dimension, Lecture Notes in Mathematics, 1513, Springer, Berlin, 1992.

[6]

L. Block and E. M. Coven, Topological conjugacy and transitivity for a class of piecewise monotone maps of the interval, Trans. Amer. Math. Soc., 300 (1987), 297-306. doi: 10.1090/S0002-9947-1987-0871677-X.

[7]

J. Bobok, Strictly ergodic patterns and entropy for interval maps, Acta Math. Univ. Comenianae, 72 (2003), 111-118.

[8]

J. Bobok, The topological entropy versus level sets for interval maps. II Studia Math., 166 (2005), 11-27. doi: 10.4064/sm166-1-2.

[9]

J. Bobok and M. Soukenka, Irreducibility, infinite level sets, and small entropy,, Real Analysis Exchange, 36 (): 449. 

[10]

J. Bobok and Z. Nitecki, The topological entropy of $m$-fold maps, Ergod. Th. Dynam. Sys., 25 (2005), 375-401. doi: 10.1017/S0143385704000574.

[11]

A. Bruckner, Differentiation of Real Functions, Second edition, CRM Monograph Series, 5, American Mathematical Society, Providence, RI, 1994.

[12]

G. Harańczyk and D. Kwietniak, When lower entropy implies stronger Devanay chaos, Proceedings of the American Mathematical Society, 137 (2009), 2063-2073. doi: 10.1090/S0002-9939-08-09756-6.

[13]

G. W. Henderson, The pseudo-arc as an inverse limit with one binding map, Duke Math. J., 31 (1964), 421-425. doi: 10.1215/S0012-7094-64-03140-0.

[14]

P. Kościelniak and P. Oprocha, Shadowing, entropy and a homeomorphism of the pseudoarc, Proc. Amer. Math. Soc., 138 (2010), 1047-1057. doi: 10.1090/S0002-9939-09-10162-4.

[15]

P. Kůrka, Topological and Symbolic Dynamics, Cours Spécialisés [Specialized Courses], 11, Société Mathématique de France, Paris, 2003.

[16]

R. Mañé, Ergodic Theory and Differentiable Dynamics, Springer, Berlin, 1987. doi: 10.1007/978-3-642-70335-5.

[17]

M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Math., 67 (1980), 45-63.

[18]

C. Mouron, Entropy of shift maps of the pseudo-arc, Topology Appl., 159 (2012), 34-39. doi: 10.1016/j.topol.2011.07.014.

[19]

S. Ruette, Chaos for continuous interval maps, preprint,, 2003. Available from: , (). 

[20]

P. Walters, An Introduction to Ergodic Theory, Springer, New York, 1982.

show all references

References:
[1]

Ll. Alsedà, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One, Second edition, Advanced Series in Nonlinear Dynamics, 5, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. doi: 10.1142/4205.

[2]

M. Barge and J. Martin, Dense periodicity on the interval, Proc. Amer. Math. Soc., 94 (1985), 731-735. doi: 10.1090/S0002-9939-1985-0792293-8.

[3]

M. Barge and J. Martin, Dense orbits on the interval, Michigan Math. J., 34 (1987), 3-11. doi: 10.1307/mmj/1029003477.

[4]

A. Barrio Blaya and V. Jiménez López, On the relations between positive Lyapunov exponents, positive entropy, and sensitivity for interval maps, Discrete Contin. Dyn. Syst., 32 (2012), 433-466. doi: 10.3934/dcds.2012.32.433.

[5]

L. S. Block and W. A. Coppel, Dynamics in One Dimension, Lecture Notes in Mathematics, 1513, Springer, Berlin, 1992.

[6]

L. Block and E. M. Coven, Topological conjugacy and transitivity for a class of piecewise monotone maps of the interval, Trans. Amer. Math. Soc., 300 (1987), 297-306. doi: 10.1090/S0002-9947-1987-0871677-X.

[7]

J. Bobok, Strictly ergodic patterns and entropy for interval maps, Acta Math. Univ. Comenianae, 72 (2003), 111-118.

[8]

J. Bobok, The topological entropy versus level sets for interval maps. II Studia Math., 166 (2005), 11-27. doi: 10.4064/sm166-1-2.

[9]

J. Bobok and M. Soukenka, Irreducibility, infinite level sets, and small entropy,, Real Analysis Exchange, 36 (): 449. 

[10]

J. Bobok and Z. Nitecki, The topological entropy of $m$-fold maps, Ergod. Th. Dynam. Sys., 25 (2005), 375-401. doi: 10.1017/S0143385704000574.

[11]

A. Bruckner, Differentiation of Real Functions, Second edition, CRM Monograph Series, 5, American Mathematical Society, Providence, RI, 1994.

[12]

G. Harańczyk and D. Kwietniak, When lower entropy implies stronger Devanay chaos, Proceedings of the American Mathematical Society, 137 (2009), 2063-2073. doi: 10.1090/S0002-9939-08-09756-6.

[13]

G. W. Henderson, The pseudo-arc as an inverse limit with one binding map, Duke Math. J., 31 (1964), 421-425. doi: 10.1215/S0012-7094-64-03140-0.

[14]

P. Kościelniak and P. Oprocha, Shadowing, entropy and a homeomorphism of the pseudoarc, Proc. Amer. Math. Soc., 138 (2010), 1047-1057. doi: 10.1090/S0002-9939-09-10162-4.

[15]

P. Kůrka, Topological and Symbolic Dynamics, Cours Spécialisés [Specialized Courses], 11, Société Mathématique de France, Paris, 2003.

[16]

R. Mañé, Ergodic Theory and Differentiable Dynamics, Springer, Berlin, 1987. doi: 10.1007/978-3-642-70335-5.

[17]

M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Math., 67 (1980), 45-63.

[18]

C. Mouron, Entropy of shift maps of the pseudo-arc, Topology Appl., 159 (2012), 34-39. doi: 10.1016/j.topol.2011.07.014.

[19]

S. Ruette, Chaos for continuous interval maps, preprint,, 2003. Available from: , (). 

[20]

P. Walters, An Introduction to Ergodic Theory, Springer, New York, 1982.

[1]

David Burguet. Examples of $\mathcal{C}^r$ interval map with large symbolic extension entropy. Discrete and Continuous Dynamical Systems, 2010, 26 (3) : 873-899. doi: 10.3934/dcds.2010.26.873

[2]

Asaf Katz. On mixing and sparse ergodic theorems. Journal of Modern Dynamics, 2021, 17: 1-32. doi: 10.3934/jmd.2021001

[3]

Steven M. Pederson. Non-turning Poincaré map and homoclinic tangencies in interval maps with non-constant topological entropy. Conference Publications, 2001, 2001 (Special) : 295-302. doi: 10.3934/proc.2001.2001.295

[4]

Cristina Lizana, Vilton Pinheiro, Paulo Varandas. Contribution to the ergodic theory of robustly transitive maps. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 353-365. doi: 10.3934/dcds.2015.35.353

[5]

Vladimír Špitalský. Transitive dendrite map with infinite decomposition ideal. Discrete and Continuous Dynamical Systems, 2015, 35 (2) : 771-792. doi: 10.3934/dcds.2015.35.771

[6]

John Kieffer and En-hui Yang. Ergodic behavior of graph entropy. Electronic Research Announcements, 1997, 3: 11-16.

[7]

Mykola Matviichuk, Damoon Robatian. Chain transitive induced interval maps on continua. Discrete and Continuous Dynamical Systems, 2015, 35 (2) : 741-755. doi: 10.3934/dcds.2015.35.741

[8]

Michał Misiurewicz, Peter Raith. Strict inequalities for the entropy of transitive piecewise monotone maps. Discrete and Continuous Dynamical Systems, 2005, 13 (2) : 451-468. doi: 10.3934/dcds.2005.13.451

[9]

François Blanchard, Wen Huang. Entropy sets, weakly mixing sets and entropy capacity. Discrete and Continuous Dynamical Systems, 2008, 20 (2) : 275-311. doi: 10.3934/dcds.2008.20.275

[10]

Hadda Hmili. Non topologically weakly mixing interval exchanges. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 1079-1091. doi: 10.3934/dcds.2010.27.1079

[11]

Christian Wolf. A shift map with a discontinuous entropy function. Discrete and Continuous Dynamical Systems, 2020, 40 (1) : 319-329. doi: 10.3934/dcds.2020012

[12]

Richard Miles, Thomas Ward. A directional uniformity of periodic point distribution and mixing. Discrete and Continuous Dynamical Systems, 2011, 30 (4) : 1181-1189. doi: 10.3934/dcds.2011.30.1181

[13]

Jon Chaika. Hausdorff dimension for ergodic measures of interval exchange transformations. Journal of Modern Dynamics, 2008, 2 (3) : 457-464. doi: 10.3934/jmd.2008.2.457

[14]

Shrey Sanadhya. A shrinking target theorem for ergodic transformations of the unit interval. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022042

[15]

Yuanhong Chen, Chao Ma, Jun Wu. Moving recurrent properties for the doubling map on the unit interval. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 2969-2979. doi: 10.3934/dcds.2016.36.2969

[16]

Wen Huang, Leiye Xu, Shengnan Xu. Ergodic measures of intermediate entropy for affine transformations of nilmanifolds. Electronic Research Archive, 2021, 29 (4) : 2819-2827. doi: 10.3934/era.2021015

[17]

Corinna Ulcigrai. Weak mixing for logarithmic flows over interval exchange transformations. Journal of Modern Dynamics, 2009, 3 (1) : 35-49. doi: 10.3934/jmd.2009.3.35

[18]

James P. Kelly, Kevin McGoff. Entropy conjugacy for Markov multi-maps of the interval. Discrete and Continuous Dynamical Systems, 2021, 41 (5) : 2071-2094. doi: 10.3934/dcds.2020353

[19]

Jérôme Buzzi, Sylvie Ruette. Large entropy implies existence of a maximal entropy measure for interval maps. Discrete and Continuous Dynamical Systems, 2006, 14 (4) : 673-688. doi: 10.3934/dcds.2006.14.673

[20]

Jon Chaika, Howard Masur. There exists an interval exchange with a non-ergodic generic measure. Journal of Modern Dynamics, 2015, 9: 289-304. doi: 10.3934/jmd.2015.9.289

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (78)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]